Disorder resembling Guillain-Barré syndrome on initiation of statin therapy
Autor(es): Rajabally Yusuf A,Varakantam Vivek,Abbott Richard J
Resumo: We report a disorder resembling Guillain-Barre syndrome, occurring on initiation of simvastatin, in a 58-year-old man, who had experienced a similar but milder episode after starting pravastatin 6 months earlier. This case suggests that acute polyradiculoneuropathy may represent a rare but serious side-effect of statin treatment. It also raises the issue of the pathophysiology of acute neuropathy on statin exposure, with a hypersensitivity reaction resulting in an immune-mediated process being possible instead of the hypothesized mitochondrial dysfunction in chronic cases.
Palavras-Chave: Axonal neuropathy; Guillain-Barre syndrome; Hypersensitivity; Polyradiculoneuropathy; Statins; Warfarin
Imprenta: Muscle & Nerve, v. 30, n. 5, p. 663-666, 2004
Identificador do objeto digital: 10.1002/mus.20112
Descritores: Guillain-Barre Syndrome - Pathogenesis ; Guillain-Barre Syndrome - Proteins ; Guillain-Barre Syndrome - Antibodies
Data de publicação: 2004